New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

melody1000
Regular Member


Date Joined Oct 2009
Total Posts : 59
   Posted 4/6/2010 10:18 AM (GMT -7)   
Hi this is Pinkmelody,I just got your reply.you asked if my doc wean me off the ativan.The answer is no he did not.I heard you are suppose to be weaned off a med not just taken off cold turkey.

Pinkmelody

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/6/2010 3:24 PM (GMT -7)   
Hi hun
just seeing this now
yes ativan should be weaned you dont or should not go cold turkey on those type meds
i really would have issues with my doc if he tried this
how long were you on this med n how long you off now
wow i am kinda shocked at that let me know
lyn

melody1000
Regular Member


Date Joined Oct 2009
Total Posts : 59
   Posted 4/7/2010 8:56 AM (GMT -7)   
Hi Lyn,Yes My doc,told me to get off them.I continued taking them,but not as much.I really feel like I being done wrong.Like I have no help at all.He said I dont want you taking those anymore,and I have something that will work.I thought it was zoloft,because thats what he said he was going to give me,but its lexapro.I took that and i felt like crap.I only took it for one day,and I cut it in half.I just dont know what else to do.Sometimes i feel great.and others day i dont.Once I get an ache or a pain some where in my body.....................Oh boy there I go....worry worry worry.I cant stand it.

Pinkmelody.

melody1000
Regular Member


Date Joined Oct 2009
Total Posts : 59
   Posted 4/7/2010 8:58 AM (GMT -7)   
Oh Lyn i have been on ativan,well the generic one for ativan since october of last year.

pinkmelody

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/7/2010 10:20 AM (GMT -7)   
hun this imho is so
so wrong

zoloft/ lexapro are not the same drug class
ativan is a benzo as such and i believe with being on them since last October you should have been weaned by him
personally if it were i i would fire his bottom and find a better doc but thats me
im so glad you did not come off cold turkey
sorry for taking so long to answer but i went out to pharmacy n had shower after being caught in rain i didnt log off by accident
i apologise
luvs
lyn

huggs
lyn

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 4/7/2010 10:25 AM (GMT -7)   
I agree with Lyn....
SnowyLynne


Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/7/2010 11:02 AM (GMT -7)   
YA SNOWY can you believe that seizures could have resulted at the most but serious wd is emminent
take care you
huggs
lyn
geesh some blakety blank docs eh

melody1000
Regular Member


Date Joined Oct 2009
Total Posts : 59
   Posted 4/7/2010 12:59 PM (GMT -7)   
To Howlyncat,Hi thanks for replying.Yes,I am so mad,because it was like since I did not take the ativan for like a whole day and a half I felt weird.I felt like a drug addict to be honest with you.I will be getting Kaiser next month and hopefully I will have a doctor that will take care of me better.So..in the mean time I'm not taking the lexapro.I'm just sticking with my anxiety med called ativan....Thanks for your support,and I will most defintely let you know.I have an email if you would like it.I'm also on facebook.

Pinkmelody

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/7/2010 2:23 PM (GMT -7)   
Good Afternoon Pinkmelody


I have been following your thread here re the Ativan :)

May I ask what dose (mg) you were taking and what you are currently taking?



I did a very slow wean off Ativan (4 mg per day) that took me about 6 months. I used a different benzodiazepine for the weaning process and was under the care of my Psychiatrist.




Because Ativan is a benzodiazepine as you wean off you may have some increased anxiety, shakiness, difficulty sleeping, or restlessness. I would go slowly off this medication and the symptoms should be minimal. Do not stop this cold turkey as if you are on a very high dose it could possible cause a seizure. Using the slow wean method I had very little side effects and no seizure activity.

I am sorry your physician was not wise enough to realize the need to wean you off the medication very carefully.

Hoping your new physician is a person you can develop a trust relationship with. Take care and please know we are here to help you and support you.

Gentle Hugs,



Kitt

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/7/2010 3:10 PM (GMT -7)   
Hi hun yes i will email you to see how things go
but post here as wel
you do need the support imho n you know its here
huggs
lyn

melody1000
Regular Member


Date Joined Oct 2009
Total Posts : 59
   Posted 4/9/2010 7:32 AM (GMT -7)   
To STKitt and howlyncat,I did not know that you can have a seizures..I am so upset.I'm only taking ativan,and it 0.5 mgs...Is that alot.I cant believe this.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/9/2010 8:32 AM (GMT -7)   
Thats not a large dose but depends also how many times a day and for how long
perhaps kitt has better input
take care you n let me know how you are
huggs
lyn

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/9/2010 9:09 AM (GMT -7)   
Melody,

We sure did not mean to scare you just make you aware of the perils of going cold turkey off of some meds.



Lyn is right, .5 mg daily is not a large dose but it depends on how many times you use it per day............the cummulative effect of the medication.



Stick to your plan and make sure you get your appointment with your new physician soon.



Lyn has offered up her advice via email so if you are more comfortable talking with her through email, please do so. She is sincere about emailing with you.



Take care,



Kitt

debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 4/9/2010 10:24 AM (GMT -7)   
Always better to be safe than sorry. Any doctor who doesn't know that benzos can't be quit cold turkey...well, I'll just say they're not very good doctors. Hopefully you find a better one soon.

If you want to get off of it, I'd at least suggest talking to your next doctor about switching to an equivalent dose of a longer-acting benzodiazepine like valium or klonopin. It should be easier to taper from, and at your small dose you may be able to avoid withdrawal completely if you're lucky.

Good luck.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/10/2010 8:52 AM (GMT -7)   
Just wondering how you are doing hun
keep posting
huggs
lyn
..Co Moderator for Crohns...Anxiety/Panic......Alzheimers

DX..Crohns,,,A/P...Fibro...Seizures..Neuropathy...Pyoderma Gangrenosum..Deaf

I Refuse To Give Up....Others Are Worse Off Than I Am

Donate to WWW.HealingWell.com
MEDS..Lyrica..Dilatin...Pentasa...Folic acid....Ativan..,Diazapam prn..Trazadone at HS..T 4s PRN

NEVER GIVEN UP NOR IN


melody1000
Regular Member


Date Joined Oct 2009
Total Posts : 59
   Posted 4/12/2010 1:36 PM (GMT -7)   
To lyn,and Kitt,Hi guys,I am doing fine...But i find myself worrying.Like I'm bout to jump on that merry go round again.I just can't believe this stuff with my doc.Anyways I take the ativan 2 times a day.one in the morning and one at night.sometimes i dont take it at night.But i think its addicting.I find myself like wanting to take it.Not that I'm getting high,but like so i dont feel anxious.Thank you guys for the support.

pinkmelody

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/13/2010 12:32 PM (GMT -7)   
I go thru the same thing due to noise in head from being deaf
i have to hv those nerves cauterized
anyways if i dont have my a/p meds i get scared but if i do have them i try to take as needed and try going longer each time

i think you are okay with amount you take but still find that new doc
n yes i have had seizures but not from this medor anxiety meds..pain meds
im now off all pain meds except xtra strenghth tylenol
i wish you well keep posting
lyn


PINK
i just re read a post of yours did you not wean off the anti depressant you just stopped taking it.....lyn
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 12:00 AM (GMT -7)
There are a total of 2,735,767 posts in 301,329 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
181 Guest(s), 4 Registered Member(s) are currently online.  Details
msOuchie, joavila92, Randy Eichner, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer